Missouri, 2007Dust Devil in Missouri, April 8, 2007
April 8, 2007 · NWS PAH · 1 event in 1 county or zone
A very rare phenomenon in this part of the country, a dust devil occurred in southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very rare phenomenon in this part of the country, a dust devil occurred in southeast Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 8, 1:10 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Apr 8, 1:10 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT SUN APR 8 2007
.DISCUSSION...
LARGE POLAR VORTEX THAT HAS CHURNED OVER THE NORTHEAST CONUS FOR THE
PAST FEW DAYS WILL FINALLY START MOVING SLOWLY EAST TONIGHT. IN
THE MEANTIME...THE COMBINATION OF VORT ENERGY AND DECENT 1000-850MB
RH DROPPING SOUTH ON THE WEST SIDE OF THIS VORTEX HAS PRODUCED A
SHIELD OF STRATO-CU. CURRENTLY...THE CU FIELD EXTENDS FROM JUST
NORTH OF MDH TO JUST SOUTH OF OWB. MUCH OF THIS WAS SOLAR
INDUCED...SO I EXPECT THAT MUCH OF THE CLOUD COVER WILL GO AWAY
AROUND SUNSET.
WITH HIGH PRESSURE OVERHEAD...MOSTLY CLEAR SKIES AND CALM WINDS...
TEMPERATURES TONIGHT WILL ONCE AGAIN DROP TO RECORD OR NEAR RECORD
LEVELS. THE LOW THIS MORNING OF 21 AT PAH WAS NOT ONLY A RECORD FOR
THE DAY...BUT ALSO A RECORD LOW FOR THE MONTH OF APRIL. EXPECT
SIMILAR TEMPS OVERNIGHT TONIGHT...WITH 12 HOURS OF SUBFREEZING TEMPS
IN MANY LOCATIONS. WILL KEEP FREEZE WARNING IN EFFECT.
SURFACE HIGH PRESSURE WILL HANG ON FOR ONE MORE DAY MONDAY. COULD BE
A BIT OF A WARM UP OVER THE WESTERN HALF OF THE REGION MON AFTERNOON
AS WEAK SOUTHERLY FLOW BEGINS. HOWEVER...WILL KEEP TEMPS CLOSER TO
50 IN THE EAST...CLOSER TO THE SFC HIGH. ANOTHER FROST/FREEZE WILL
BE POSSIBLE MONDAY NIGHT OVER THE EAST HALF OF OUR CWA.
HOWEVER...THERE IS CONSIDERABLE DIFFERENCES BETWEEN MODELS WITH THE
DEGREE OF WARM AIR ADVECTION DURING THE NIGHT. DUE TO UNCERTAINTY...
WILL HOLD OFF ON ANY WATCH OR WARNING RIGHT NOW FOR MON NIGHT...BUT
IF THE COOLER MAV NUMBERS END UP ANYWHERE CLOSE TO REALITY...WOULD
BE ANOTHER HARD FREEZE...ESP OVER EASTERN AREAS.
LATEST MODELS STILL TRENDING SLOWER WITH THE ARRIVAL OF PRECIP TUE.
WILL GO AHEAD AND REMOVE ANY SMALL CHC MON NIGHT OVER SE MO. GOOD
ISENTROPIC LIFT BEGINS TUE AFTERNOON AS WEAK SHORT WAVE SLIDES EAST
IN NEARLY ZONAL H50 FLOW. WILL ALSO BE A WARM FRONT SETTING UP OVER
TN...AND THE MODELS DEVELOP A LARGE SHIELD OF RAIN ALONG AND NORTH
OF THIS FRONT. ALL OF THIS POINTS TO AN INCREASE IN POPS TUE
AFTERNOON/EVENING (INTO THE LIKELY CATEGORY). STILL LOOKS TO BE
ENOUGH INSTABILITY IN THE H85 TO H50 LAYER TO SUPPORT A MENTION OF
ISOLATED THUNDER.
PATTERN WILL LIKELY CONTINUE ON THE WET SIDE WED AS MAIN SFC LOW
EJECTS NE FROM OK/AR...AND A MORE POTENT MID LEVEL SHORT WAVE
ROTATES EAST FROM THE PLAINS. 12Z GFS BRINGS 0 TO -2 LIFTED INDICES
INTO SE MO AND WRN KY WED AFTERNOON...SO WILL DEFINITELY NEED A
MENTION OF THUNDERSTORMS. CANNOT RULE OUT A FEW STRONG TO SEVERE
STORMS SOUTH OF THE SFC LOW TRACK.
WILL BE A BREAK IN THE ACTION WED NIGHT AND THU...BUT NEXT SYSTEM
STILL LOOKS ON TRACK FOR FRIDAY AND ESPECIALLY FRIDAY NIGHT. THIS
LOOKS TO BE THE STRONGEST SYSTEM OF THE WEEK AS CLOSED H50 LOW
EJECTS EAST INTO THE CENTRAL PLAINS FRI NIGHT. THERE ARE QUESTIONS
TO THE DEGREE A WARM SECTOR REGIME WILL BE ABLE TO ESTABLISH ITSELF
AHEAD OF THIS SYSTEM...AND THE 00Z ECMWF NOW ACTUALLY TAKES THE SFC
LOW SOUTH OF OUR AREA...WHICH WOULD TAKE THE MAIN CHC FOR SEVERE
STORMS SOUTH WITH IT. HOWEVER...EVEN THO THE 12Z GFS HAS TRENDED
FURTHER SOUTH WITH THE LOW THAN PREVIOUS RUNS...IT STILL TAKES THE
LOW NORTH OF OUR REGION. SO...THE JURY IS STILL OUT ON THE POSSIBLE
SEVERE RISK FRIDAY NIGHT. HOWEVER...SEVERE OR NOT...RAIN LOOKS LIKE
A GOOD BET FRIDAY NIGHT AND EARLY SAT.
&&
PAH WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WARNING 9 PM LATE TONIGHT THROUGH 10 AM MONDAY MORNING
ALL COUNTIES.
MO...FREEZE WARNING 9 PM TONIGHT THROUGH 10 AM MONDAY MORNING ALL
COUNTIES.
IL...FREEZE WARNING 9 PM TONIGHT THROUGH 10 AM MONDAY MORNING ALL
COUNTIES.
IN...FREEZE WARNING 9 PM SUNDAY NIGHT THROUGH 10 AM MONDAY MORNING
ALL COUNTIES.
&&
GM
Hazardous weather outlook, Apr 8, 2:15 AM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CDT SUN APR 8 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-090815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
315 AM CDT SUN APR 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A HARD FREEZE WILL LIKELY OCCUR AGAIN TONIGHT...WITH SEVERAL
HOURS OF TEMPERATURES BELOW 26 DEGREES POSSIBLE.
MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. PLEASE
REFER TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND THEN AGAIN
FRIDAY...FRIDAY NIGHT...AND SATURDAY. A FEW SEVERE STORMS CANNOT BE RULED
OUT FRIDAY AND FRIDAY NIGHT.
MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER
TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JAP
Dust Devil, Cape Girardeau
- When
- April 8, 3:11 PM CST
- Where
- Cape Girardeau County, 3 mi W of Jackson
- Reported by
- Newspaper
- Coordinates
- 37.380, -89.725
A dust devil was photographed at the junction of Highways 72 and 34. A number of small objects and debris were carried in the circulation. The dust devil moved from a parking lot across a barn yard, passing over a fence and close to the barn. It then went over a hill and out of sight.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in North Carolina, April 8, 2007$56 million · 34 events
- Frost and Freeze in Kentucky, April 8, 2007$33 million · 22 events
- Frost and Freeze in South Carolina, April 8, 2007$36 million · 15 events
- Frost and Freeze in Illinois, April 8, 2007$23 million · 19 events
- Frost and Freeze in Missouri, April 8, 2007$18 million · 11 events
- Frost and Freeze in Virginia, April 8 to 9, 2007$7.6 million · 15 events
- Frost and Freeze in Georgia, April 8, 2007$3.5 million · 6 events
- Frost and Freeze in Indiana, April 8, 2007$3.3 million · 6 events
- Frost and Freeze in Arkansas, April 8, 2007$300,000 · 1 event
- Frost and Freeze in Virginia, April 8, 200723 events
- Frost and Freeze in Georgia, April 8, 200716 events
- High Surf in Hawaii, April 8 to 9, 200712 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21647.